Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have hypothyroidism. Allergic to methimazole. On beta blocker. Feeling dizzy, fatigue and heaviness in the leg. How can feel normal?

I am 33 yrs old. My body is so out of wack right now. I have had hyperthyroidism since 2008. I am allergic to Methimazole and was taking PTU. My endocrinologist said that PTU isn t healthy to take long term and I might want to have a baby someday so I need to get myself healthy. I have been taking a beta blocker ( Atenolol ) since I have been off of PTU to control my pounding, rapid heart. I had radioactive iodine on June 21. I went back to see my endocrinologist on August 15th. I have now switched to being hypothyroid , which I guess was the goal. She weaned me off of Atenolol, and I have started 50 mg of Levothyroxine . I have felt terrible these past few days. I have been a little dizzy. I have felt extremely fatiqued and now I feel a little heaviness in my left leg. I try to think positive and give it all a little time since my body is so out of wack, but I am a little scared. Can you give me a little comfort and outlook as to how long it should take for me to feel normal? Should I go to the doc about the leg stuff?
Asked On : Sat, 1 Sep 2012
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Diabetologist 's  Response
Aug 2012
Hi there.

You underwent appropriate treatment for your hyperthyroidism, i.e, radioactive iodine therapy as you were not tolerating other oral medications or they are not good for long term. Now you being on levothyroxine means your TSH might have gone up and hence your Endocrinologist put you on it. But most of the people who undergo radioactive iodine therapy need higher doses of levothyroxine, may be 100 to 150 microgram per day. Heaviness in legs and feeling uneasy with different symptoms is part of hypothyrodism mostly. Hence you will wait for another 6 weeks with the current dose and repeat the thyroid function tests and see if the TSH level has come back to normal or still higher to warrant your Endocrinologist to further increase the dose of LT4. That will give you relief further. Be patient and meanwhile try vit D supplements if you have never taken. That will help partially. So give yourself another 6 weeks. All the very best.
Answered: Sat, 1 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor